Hail, Harding
- When
- July 6, 7:06 PM MST
- Where
- Harding County, Mills
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.083, -104.250
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 6, 1:45 PM MST, 5 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT WED JUL 6 2005 ...SVR TSTORM WATCH IN EFFECT THRU 03Z FOR NE HIGHLANDS AND PLAINS... .DISCUSSION... BASICALLY THE SAME WEATHER PATTERN...DIFFERENT DAY. PEAK HEATING HAS ALLOWED FOR DESTABILIZATION OF ATMOSPHERE WITH SCATTERED CONVECTION POPPING OVER THE HIGH TERRAIN OF THE CENTRAL MOUNTAINS. LAPS SURFACE CAPES PROJECTING GREATER THAN 2500 J/KG OVER THE NE QUADRANT OF THE STATE. STORMS SHOULD CONTINUE TO FIRE AND EVENTUALLY TRACK INTO THE NE PLAINS INTO AN AREA OF BETTER INSTABILITY AND LOW LEVEL MOISTURE. A SERIES OF UPPER LEVEL SHORT WAVES RIDING THE NRN PERIPHERY OF HIGH PRESSURE ALOFT PROGGED TO TRAVERSE ACROSS NRN NM. THIS SHOULD ALLOW FOR MID-LEVEL SUPPORT TO ANY CONVECTIVE UPDRAFTS IN THE REGION. THE THREAT FOR SEVERE WEATHER IS PRESENT...HOWEVER MID/UPPER LEVEL FLOW IS A BIT WEAKER...CREATING LESS FAVORABLE SHEAR VALUES. MAIN THREAT FOR SEVERE WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS. WOULD LIKE TO SEE A BIT MORE OF A E/SE SURFACE FLOW AT THE SURFACE TO SUPPORT LONGER LIVED SUPERCELLS. CONVECTION WITHIN THE SOUTH CENTRAL MTNS HAVE FORMED IN A REGION OF MODERATE CAPES WITH MINIMAL CONVECTIVE INHIBITION. STORMS WOULD BE AIDED BY LINGERING OUTFLOW BOUNDARIES... HOWEVER THIS ACTIVITY SHOULD BE OF THE PULSE NATURE SIMILAR TO THE STORMS YESTERDAY. STORMS SHOULD CONGEAL LATER THIS EVENING AND MOVE INTO THE ERN PLAINS. INCREASED POPS INTO THE 40 PERCENT RANGE ALONG THE TX BORDER. EAST CANYON WINDS STILL A THREAT FOR THE CENTRAL MTN CHAIN FOR OUTFLOW BOUNDARIES MOVING WESTWARD. THE UPPER GILA REGION LIGHTING UP WITH CUMULUS WITHIN REGION OF STEEP LAPSE RATES...BUT VERY DRY AIRMASS WILL INHIBIT PRECIPITATION THREAT. WILL MAINTAIN DRY LIGHTNING/GUSTY WINDS AS ONE OR TWO WELL DEVELOPED TOWERS ARE POSSIBLE DURING THE EARLY EVENING. UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE SW UNITED STATES FOR THU. NORTH/NW 500MB FLOW WILL PREVAIL OVER THE NE CORNER OF NEW MEXICO...KEEPING UPPER LEVEL SHORT WAVES PASSING THROUGH THE AREA. WITH WEAKER UPPER LEVEL WINDS...SHEAR WILL BE LACKING COMPARED TO THE PREVIOUS DAYS AND COVERAGE OF STORMS WILL SUFFER. THEREFORE... HAVE MAINTAINED ISOLATED POPS FOR MOST AREAS FOR THE THURSDAY TIME FRAME...LEAVING SCATTERED ALONG ERN SLOPES OF SANGRES. GFS80 SEEMS TO BE TOO WARM AND HAS PERFORMED RATHER POORLY OVER THE LAST COUPLE OF DAYS. NOT TOO CONFIDENT ON HOW FAR EAST PCPN WILL TRACK SATURDAY WITH 500MB STEERING FLOW DUE NORTH. MIDNIGHT CREW DID MENTION THAT POPS COULD BE TOO HIGH ALONG THE TX/OK BORDER...WHICH MAY BE A GOOD CALL IF UPPER LEVEL WIND TRAJECTORIES PAN OUT. UPPER RIDGE PROGGED BY DGEX/GFSLR TO SHIFT NORTHWARD INTO THE UT/CO BY EARLY NEXT WEEK. THIS WILL SHIFT 500MB FLOW TO A N/NE COMPONENT. IF LOW LEVEL MOISTURE SQUEEZES THROUGH THE CENTRAL MOUNTAIN CHAIN... DIURNAL HEATING COULD MAKE FOR AN INTERESTING NON-MONSOONAL PATTERN FOR THE WRN ZONES. INHERITED ISOLATED POPS LOOK GOOD AND WILL NOT ADJUST. THE E MAY BE QUIET IF THIS PATTERN SHAPES UP. CONTINUED TO DISCARD REMAINS OF DENNIS TRACKING THROUGH TEXAS/OK...THEN WESTWARD INTO ERN NM DUE TO UPPER HIGH PARKED OVER THE CENTRAL ROCKY MTNS. LOOKS INTERESTING...BUT STILL A STRETCH ATTM. TEMPERATURES AND SKY COVER IN EXCELLENT SHAPE THROUGH THE FORECAST PACKAGE. ONLY SIGNIFICANT CHANGE WAS TO INCREASE SKY COVER FOR THE ERN PLAINS THIS EVENING COMPLIMENTS OF CONVECTIVE DEBRIS. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 96 55 95 / 0 0 0 0 GALLUP.......................... 49 91 47 91 / 0 0 0 0 GRANTS.......................... 51 93 50 93 / 0 0 0 0 GLENWOOD........................ 55 97 54 96 / 0 0 0 0 CHAMA........................... 42 82 44 83 / 10 0 0 10 LOS ALAMOS...................... 54 88 53 88 / 0 0 0 0 RED RIVER....................... 39 79 38 79 / 20 20 10 30 TAOS............................ 46 88 48 88 / 10 0 0 10 SANTA FE........................ 53 89 53 89 / 0 0 0 0 SANTA FE AIRPORT................ 56 92 55 92 / 0 0 0 0 ESPANOLA........................ 52 94 53 94 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 67 96 65 96 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 61 97 61 97 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 64 94 62 94 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 65 96 63 96 / 0 0 0 0 SOCORRO......................... 62 98 63 98 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 55 88 56 88 / 20 0 0 10 MORIARTY/ESTANCIA............... 53 91 54 91 / 20 0 0 20 CARRIZOZO....................... 61 95 60 96 / 0 0 0 0 RUIDOSO......................... 55 88 55 88 / 20 0 0 20 RATON........................... 51 88 52 88 / 30 20 20 30 LAS VEGAS....................... 52 88 51 86 / 30 20 20 30 ROY............................. 56 87 58 87 / 30 20 20 30 CLAYTON......................... 59 89 61 88 / 30 10 20 20 SANTA ROSA...................... 61 93 63 94 / 30 10 20 20 TUCUMCARI....................... 64 95 66 94 / 30 10 20 20 FORT SUMNER..................... 63 94 66 95 / 30 10 20 20 CLOVIS.......................... 64 94 65 94 / 30 10 20 20 PORTALES........................ 63 95 63 95 / 30 10 20 20 ROSWELL......................... 69 100 69 99 / 30 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUL 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 547 AM MDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ON THE FAR EASTERN PLAINS. THE MAIN THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING ACROSS THE FAR EASTERN PLAINS THROUGH SATURDAY. THE PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN WILL ALSO SEE STRONG THUNDERSTORMS...AND THE SLIGHT RISK WILL BE EXTENDED WESTWARD TO THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN IF NEEDED. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE AS THE PRIMARY THREATS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON AND EVENING THROUGH SATURDAY ON THE PLAINS OF UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES. WE WILL MONITOR OTHER PLAINS COUNTIES FOR ADDITIONAL SPOTTER ACTIVATION. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT WED JUL 6 2005 NMZ016-017-062315- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- ...STRONG THUNDERSTORM MOVING ACROSS EASTERN LINCOLN COUNTY... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES NORTH OF ARABELA. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL LINCOLN COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 459 PM MDT WED JUL 6 2005 NMZ026-062330- GUADALUPE MOUNTAINS OF CHAVES COUNTY- ...STRONG THUNDERSTORM MOVING SLOWLY ACROSS THE GUADALUPE MOUNTAINS OF CHAVES COUNTY... AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTH OF DUNKEN. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 PM MDT WED JUL 6 2005 NMZ016-070030- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- ...STRONG THUNDERSTORM MOVING ACROSS EASTERN LINCOLN COUNTY... AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES NORTHEAST OF ENCINOSO. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL LINCOLN COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 639 PM MDT WED JUL 6 2005 NMZ006-012-070115- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY- ...STRONG THUNDERSTORM MOVING TOWARD MOSQUERO... AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHWEST OF SOLANO. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN SAN MIGUEL COUNTY AND MOSQUERO IN WEST CENTRAL HARDING COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 717 PM MDT WED JUL 6 2005 NMZ006-012-070145- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY- ...STRONG THUNDERSTORM MOVING TOWARD MOSQUERO... AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHWEST OF MOSQUERO. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOSQUERO AND SOLANO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 744 PM MDT WED JUL 6 2005 NMZ006-007-070215- FAR NORTHEAST PLAINS-HARDING COUNTY- ...STRONG THUNDERSTORM MOVING BETWEEN ABBOTT AND MILLS... AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTH OF MILLS. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN COLFAX COUNTY AND RURAL NORTHWESTERN HARDING COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
The Cannon AFB radar (KFDX), 171 km away, was scanning. The volume nearest the first event began at 02:05 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452599, 5452600, 5452601.